She has Glaucoma and now her eye Doctor has prescribed Diamox 500 mg twice a day. Should she be taking both and isn't this risky as far as dehydration to water loss? Also, I know this makes the potassium levels go down. Are bananas okay or should she take a potassium supplement. I also know potassium levels are crucial for the heart. Can you advise?
5 Sep 2009
Diamox (Acetazolamide) treatment may cause electrolyte imbalances, including low potassium therefore, periodic monitoring of serum electrolytes is recommended. From these results your doctor will advise if a Potassium supplement is required.
Bananas are a good source of potassium.
Diamox is only a weak diuretic and will not cause excessive water loss or dehydration.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been diagnosed with congestive heart failure. Thism of course causes retention of fluids in my body when I ingest excessive sodium. My ...
4 answers • 7 Oct 2009
I'm now on Furosemide (Lasix) I think that's the one for water reduction.
1 answer • 23 Jul 2011
... feel cold as ice and is this normal? I am diuretic resistance but some of the heart medications I need still have so form of a diuretic. ...
0 answers • 30 Oct 2011
... much can I have? Seeing cardio Dr on Monday for possible congestive heart failure
3 answers • 7 Jun 2013
... regulated before she was sent home. Since to is time she is so weak she falls alot, her legs and feet are cold while her upper body sweats. Her ...
1 answer • 13 Aug 2013